It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • getting off antenolol/high heart rate???

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-14-2012, 10:30 AM   #1
    margiemc
    Newbie
    (female)
     
    margiemc's Avatar
     
    Join Date: Oct 2012
    Location: CEDAR HILL
    Posts: 9
    margiemc HB User
    Question getting off antenolol/high heart rate???

    My Dr. recently took me off beta blockers (atenolol 100mg twice daily ) ,for my high blood pressure because it lowered my heart rate too much. I slowly lowered the dose, stopped taking them and started my new medicine (lisinopril 40 mg) But now my heart rate is to high (109 average but as high as 140) Ive been cutting the beta blockers into a quarter pill(about 25 mg) and it lowers the heart rate right away But Im worried it will lower my blood pressure too much. Will the heart rate level out eventually. My Dr. wants me off them but the high heart rate is uncomfortable.
    I appreciate any thoughts on my situation. I'm having a terrible time getting off this medication.

     
    Sponsors Lightbulb
       
    Old 10-14-2012, 02:37 PM   #2
    Machaon
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: Fort Laud
    Posts: 4,302
    Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
    Re: getting off antenolol /high heart rate???

    Quote:
    Originally Posted by margiemc View Post
    My Dr. recently took me off beta blockers (atenolol 100mg twice daily ), for my high blood pressure because it lowered my heart rate too much.
    I also take a beta blocker, 25mg Coreg (Carvedilol) twice a day. At certain times during the day it lowers my heart rate down into the 40's, but I tolerate it because it works so well for me.

    Quote:
    I slowly lowered the dose, stopped taking them and started my new medicine (lisinopril 40 mg) But now my heart rate is to high (109 average but as high as 140)
    Finding the right dose of the most effective medication can be very frustrating.

    Quote:
    Ive been cutting the beta blockers into a quarter pill(about 25 mg) and it lowers the heart rate right away But Im worried it will lower my blood pressure too much.
    Coreg also lowers my blood pressure down around 87/50 during certain times of the day. Blood pressure can vary quite a bit all day long. I tolerate the low blood pressure readings because Coreg works wonders for me.

    Quote:
    Will the heart rate level out eventually.
    That's a difficult question. There are many MANY things that can effect blood pressure and/or heart rate, including diet, irritants, stimulants, pollens, pollutants, hormonal changes, stress, vitamins and supplements, etc.

    Quote:
    My Dr. wants me off them but the high heart rate is uncomfortable.
    I appreciate any thoughts on my situation. I'm having a terrible time getting off this medication.
    I am so sorry that you are having a terrible time dealing the the mediations.

    Low heart rate and/or low blood pressure levels may still be safe levels. This would be determined by your doctor, and by you if you can tolerate the low levels.

    When my blood pressure gets very low, or my heart rate gets very slow, I feel tired, weak and sluggish. I am retired, so being weak and sluggish is acceptable at certain times of the day. Most of the time I feel pretty darn good, despite having Heart Failure, Permanent Atrial Fibrillation and "under control" chronic high blood pressure.

    No medication is perfect. Blood pressure medications come with all kinds of side effects. A perfect scenario would be to find a medication that has the least side effects for you to endure, and is also very effective at controlling your blood pressure and heart rate.

    Best of luck and health to you!
    __________________
    ⇒ Age 76, Heart Failure AFib Diabetes2 diagnosed in 1987, now very healthy!
    ⇒ For my asthma medication I use $6 fluticasone nasal spray BID! Saves me $$$
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    ⇒ 900 weight lifts, 750 weighted knee bends, bike daily
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    Last edited by Machaon; 10-14-2012 at 02:45 PM.

     
    The Following User Says Thank You to Machaon For This Useful Post:
    margiemc (10-18-2012)
    Old 10-16-2012, 01:45 PM   #3
    Boy252
    Junior Member
    (male)
     
    Boy252's Avatar
     
    Join Date: Oct 2012
    Location: Nadi Fiji
    Posts: 16
    Boy252 HB User
    Re: getting off antenolol /high heart rate???

    Hi Margiemc,

    I am no expert at this but in my experience the high heart rate will pass. You have still stopped too suddenly. Stopping at 25mg is not tapering off. You need to reduce the dosage down every 2 days at least until you are taking almost 5mg which will be basically powder. This is how i did it and my HR still stayed high 100-120 for a few days. I am now on the 8th day and my heart rate has stabilized generally however it still hits over 100 after every meal. Expect sudden rushes of anxiety and high heart rate even if things have stabilized. Reduce slowly fella. When you stop finally the first 3 days will be rough and then things will get better. This is one of the most nasty and addictive drugs on the planet and most doctors have no clue what happens when you stop these Beta Blockers. How is your BP has it stabilized. I am not on medication as my BP was never that high to justify medication and i am trying to change my lifestyle to better the numbers but on odd days the numbers jump up and then return to normal after a while. Reduce slowly and hang in their it will get better.

     
    The Following User Says Thank You to Boy252 For This Useful Post:
    margiemc (10-18-2012)
    Old 10-17-2012, 05:18 AM   #4
    margiemc
    Newbie
    (female)
     
    margiemc's Avatar
     
    Join Date: Oct 2012
    Location: CEDAR HILL
    Posts: 9
    margiemc HB User
    Re: getting off antenolol /high heart rate???

    thanks for the replays it has been helpful.I think my Dr. gave me bad instructions, I was taking 200mg ( 100mg twice daily) a day and she told me to break one in half (about 50mg) with some other BP medicine that did not work. .and do this over a week.by the next day my BP was 203/109.
    I had to do it more slowly than that. I've been off the antenolool all week and just now starting to feel a little better by the afternoon. I've been trying to get off this for over a month.I wish I had found this place sooner.

    Thank you all again.

     
    Old 10-17-2012, 12:50 PM   #5
    JeffUK
    Inactive
    (male)
     
    Join Date: Mar 2012
    Location: London
    Posts: 108
    JeffUK HB UserJeffUK HB UserJeffUK HB UserJeffUK HB User
    Re: getting off antenolol/high heart rate???

    Hi margiemc, 200mg of Atenolol daily ?!$%&*!!!!!

    My new friend Boy252 has given you good advice.

    To be clear and frank ..... you should expect withdrawel from that level of beta blocker to be tough. I'm getting over 50mg daily that I've been clear of for 8 months and each day is still different ...... ! Some days very anxious and low with fluctuating BP and heart rates. I say these things not to alarm you - the reverse. It is better to know what you're going through is normal and others have been through it and are going through it at the same time.

    Good luck. Be patient. Don't panic.

     
    The Following User Says Thank You to JeffUK For This Useful Post:
    margiemc (10-18-2012)
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Problems getting off Toprol XL charmednks High & Low Blood Pressure 20 01-20-2010 12:33 PM
    Very Healthy and Athletic, but high pulse and pressure? JamesR1989 High & Low Blood Pressure 10 08-29-2008 04:20 PM
    25 year old with High BP but Remarkable Heart Rate. Please read. stephenA High & Low Blood Pressure 4 06-07-2008 10:08 AM
    High systolic is frustrating, White coat is even worse. manlyman High & Low Blood Pressure 4 12-07-2006 08:55 PM
    low heart rate and high blood pressure-help please jo5086 High & Low Blood Pressure 4 05-08-2006 06:55 PM
    Alright Healthboards. Please help. I'm getting tired of all of these problems. manlyman High & Low Blood Pressure 9 04-21-2006 06:08 AM
    i guess i have high BP hey_all High & Low Blood Pressure 5 03-07-2006 03:23 AM
    Meds causing high heart rate? relax101 High & Low Blood Pressure 10 02-20-2006 07:29 AM
    High Pulse Rate bluearmyklt High & Low Blood Pressure 9 07-16-2005 02:45 PM
    anxiety and high bp juju911 High & Low Blood Pressure 6 06-02-2004 01:37 PM

    Tags
    atenolol



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:22 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!